Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Low Thyroid and lithium - not a good combo Ritch

Posted by BarbaraCat on January 14, 2003, at 13:14:32

In reply to Re: Low Thyroid and lithium - not a good combo BarbaraCat, posted by Ritch on January 14, 2003, at 9:12:50

Hi Mitch,
Thanks for replying. Depakote, huh. I don't think I'm getting the right response to lamictal anymore and don't tolerate ADs very well - been on all of them as well as the SNRI's and end up with mixed states everytime. Anxiety is a major component and I have way too much real honest to God stress in my life. I've been on all the benzos and clonezapam is probably the best, but it causes doldrums and I think my GABA receptors are clogged anyway. I understand Depakote helps smooth things out, but how does it do as an AD?. Do you have personal experience with it?

I'm really trying to minimize the little bit of this and that drug cocktail syndrome but would augment if necessary as long as it's not an SSRI. I'm still dealing with weight gain from Remeron (no longer taking that dud) and lithium -- just replacing one porkogenic substance with another, so the weight gain issue is moot. - BarbaraCat

> > I've been taking lithium since February and it's helped alot, along with Lamictal. Was able to get off AD's on this combo. But lately I've been feeling tired, cold, etc. I've had low thyroid for many years and have been on thyroid meds, but the last blood test I got, my TSH levels were 7, which was high. So my doc increased the thyroid medication and my last test was 15! which was even higher (not good, levels should be between 2.0 and 4.0). Lithium is anti-thyroid, especially for people who already have problems in that area.
> >
> > I already knew this potential problem and have been monitoring it but it's like all of a sudden I'm getting these bad TSH levels. Considering that I've just been through major intense stress with the sudden and tragic death of my Mother, it's probably not surprising that some of my physical systems are affected.
> >
> > I've tried weaning myself off lithium, but the mania starts creeping back which is alot of fun at first, but then the dreaded mixed states threaten. I tried replacing lithium with Neurontin but no luck. So I'm back to lithium but I am concerned about what's going on with my thyroid. Hypothyroid is the pits and I do not need this on top of everything else. If anyone has any suggestions, I'd appreciate them, but mainly this is a head's up to others. - Barbara
>
> Hi Barb, yep I've only got half a thyroid and lithium is really not an option for me anymore (it has been about four years since I have been on it). If you are easily getting mania returning and you tend to get "mixed" symptoms I would recommend Depakote. I know there is a weight gain issue there, but maybe you wouldn't require so much of it for that to be a problem?--Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:135769
URL: http://www.dr-bob.org/babble/20030113/msgs/135836.html